Citation: Mycelium. "The 'Magic' is Still Gone: An Experience with MDMA (Ecstasy) & Atomoxetine (Strattera) (exp71609)". Erowid.org. Nov 6, 2009. erowid.org/exp/71609
I am 25 years old and a fairly experienced psychonaut. I have used psychedelics and entheogens for nearly 8 years. I have used MDMA 2-3 hundred times over a period of 3 years. I was very lucky in the sense that throughout these many experiences, I was still receiving the emotional/empathogenic effects of this wonderful substance. Alas, however, after three years of use, Ecstacy only served to make me roll 'hard,' not 'nice.' This was about 3 years ago. I have not used Ecstacy since.
Recently, however, I found myself at a rave with someone who is new to the scene. My wife and several friends were there also. I myself have not been involved in these kind of parties for several years and joined my friend as a 'guide' of sorts. I took 3.5 pills over the course of 4 hours or so. The pills worked and seemed relatively clean (hard to tell with street pills).
I experienced all of the expected perceptual shifts along with the numerous body effects. I was very clearly 'rolling.' I was lacking, however, the thing that makes ecstacy so wonderful: the joy. I wanted that feeling that some term a 'peak experience.' I wanted to feel love for those around me but the empathogenic effects were nowhere to be found. I was tired. Not sleepy.
I don't know if it was the strattera I take daily but did not in years past. I don't know if it was the inordinately high dose to which I subjected myself. I've heard and read many stories of the 'loss of magic' (I call it loss of 'joy') but have never heard of this effect spanning years of non-use. I was hugely disappointed. I do intend to try again with a 5-HTP regimen preceding the experience; I've had success with this in the past.
I hope this is revealing in some way.
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.